It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • Lipitor side effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-07-2002, 05:16 PM   #1
    Jack Perry
    Newbie
     
    Join Date: Jun 2002
    Location: Mission, Bc, Canada
    Posts: 2
    Jack Perry HB User
    Lipitor side effects

    Nearly three years ago, my wife started taking Lipitor for her high cholesterol . It worked very well in controlling her cholesterol levels. However, after about a year on this medication she started experiencing adverse side effects. This resulted in numerous trips to her doctor. After several cat scans, MRIs, ultra sounds and numerous referrals to vascular and neurological specialists the cause of her illness remained undiagnosed.

    In desperation she turned to the internet. When she searched on her severe symptoms and read the many reports of people with similar experiences on Lipitor, she stopped taking this medication. Almost immediately she started to feel a bit better. She advised her doctor of her decision. He has agreed with it and is continuing to monitor her cholesterol levels during this follow-up period.

    While there has been some improvement and the severity of her symptoms have leveled, much residual damage still remains. She is still unable to work. It is now nearly nine months after her symptoms became so severe that her doctor advised her to take medical leave. Her employer does carry a disability insurance program for its workers but refuses long term coverage, because doctors have been unable to definitely diagnose the cause of her illness. This experience has been very frustrating and expensive.

    There is no doubt, in my mind that Lipitor is a valuable drug. However, there are patients for which it is also somewhat of a poison. It appears that the manufacturer has not adequately advised doctors of its danger for these people. I say this because all the doctors she visited, her GP and four specialists all failed to even consider Lipitor as a possible cause of her illness even though all were aware that it was one of her prescribed medications. From what I have read on several medical message boards, she is not alone!

    Therefore, I am requesting your assistance. I am pulling together a list of names of as many Canadians patients as I can who have experienced problems associated with the use of Lipitor and who feel that Health Canada should be advised on their behalf. I hope to use the numbers of people to encouraging Health Canada to require the manufacturer of this drug (Parke Davis) to include a more definitive warning on its labeling. I will encourage Health Canada to ensure that new warnings contain details about possible muscular pain and impairment that Lipitor may cause for some patients and advise users to require their physicians to more closely monitor its use.

    So if you have used Lipitor, are resident in Canada and would like this to happen please email the following information:

    Date you started taking Lipitor, how long you were on Lipitor, when muscular symptoms and pain commenced, when you quit taking Lipitor, brief description of symptoms, while on, and how you are doing now that you have ceased taking it.

    I will then compile this information and forward to Health Canada.

    Jack Perry <[email protected]>

     
    Sponsors Lightbulb
       
    Old 06-07-2002, 06:25 PM   #2
    vipergg22
    Inactive
     
    Join Date: Feb 2002
    Location: Rochester
    Posts: 223
    vipergg22 HB User
    Re: Lipitor side effects

    Are you sure you want to deluged with that kind of email . This family of drug has the same effect on a lot of people , I don't live in Canada but I had adverse effects of this drug list includes severe unexplained pain in knees and feet , severe nasal congestion and a permanent case of peripheral neuropathy (bad burning and numbness in both feet) .
    This has never resolved itself even being off the drug for some time now . The pain in the knees and joints has pretty much resolved itself after the discontinuance of the drug . Sorry to hear about your wife , this drug can do some nasty damage specially if let the symptoms get too far along . The doctors never want to admit it can be the drug . Unfortunately a lot doctors don't even know what side effects are for a lot of drugs , you should rely more on your pharmacist for that , they are much more up to date with that .

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Lipitor??? tatum46 High Cholesterol 9 05-09-2010 09:03 AM
    Lipitor side Effects Lost_in_Time High Cholesterol 2 06-22-2006 02:02 PM
    Lipitor: Side Effects & Vitamin C AussieBloke High Cholesterol 4 08-15-2005 04:33 AM
    Lipitor & Other Statins - A Pain or A Gain? RC2000 High Cholesterol 3 07-22-2005 06:56 AM
    Lipitor and elevated ck levels biglarry High Cholesterol 6 07-17-2005 03:57 PM
    Lipitor Question..... Gigi101 High Cholesterol 4 03-18-2005 05:04 AM
    Lipitor side affects Lady50 High Cholesterol 18 02-13-2005 06:16 AM
    Lipitor vs Other Statins atlas90503 High Cholesterol 18 01-02-2005 04:20 PM
    Lipitor and Side Effects Alistair High Cholesterol 2 09-17-2004 01:31 PM
    Lipitor Side Effects Karen102245 High Cholesterol 11 04-29-2004 01:12 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:13 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!